MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702753
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the screwdriver tip was damaged during screw removal.The surgeon visually and radiographically confirmed that there was no remaining of the damaged material in the body.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned on (b)(6) 2022 for evaluation and matches the reported failure mode.The device inspection revealed the following: the received screwdriver bit shows signs of normal and prolonged usage however its tip is found to be broken.The breakage surface shows signs of slight rotational deformation/waves.Absence of plastic deformation and presence of an uneven breakage indicates that the breakage was instantaneous due to high torsional and bending overload.However, it cannot be excluded that residual stress from previous usage may have also contributed in the breakage.Due to the nature of the returned device, a functional inspection was not possible.The dimensional inspection of the returned screwdriver was done in which critical diameter was measured.The device was within specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on the above investigation, the root cause of the failure is user related.The breakage of the tip happened due to a combination of torsional and bending overload during the surgery.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13289508
Report Number0008031020-2022-00022
Device Sequence Number4555518
Product Code LXH
UDI-Device Identifier07613327005028
UDI-Public07613327005028
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702753
Device Catalogue Number702753
Device Lot NumberJ03019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown